MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cataract (1766)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Chiharu iwahashi, efficacy of inner wall retinectomy for bullous schisis cavity hanging over or threatening the macula in patients with congenital x-linked , retinoschisis.Retina.43, 64¿71, 2023.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported via literature source regarding the surgical outcome of vitrectomy for bullous schisis cavity hanging over or threatening the macula in patients with congenital x-linked retinoschisis (cxlrs) and evaluated surgical techniques, including inner wall retinectomy, and the use of intraocular tamponade.The first patient in the study underwent a lens-sparing vitrectomy with the help of ophthalmic tamponade and during the follow up it was found that the patient had developed cataract in right eye.Additional surgeries such as pars plana vitrectomy (ppv), inner wall retinectomy (iwr), phacoemulsification with an intraocular lens implantation (p+i) and ophthalmic tamponade removal has been performed to treat cataract.The patient eye had maintained a clear central visual axis at the last examination.This is one of six reports for the first patient (od) involved in the event.
 
Additional Manufacturer Narrative
No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.Root cause for the complaint condition could not be determined.Potential root causes: solution quality issue chemistry and microbiology data must meet regulatory requirements prior to release.Consumer mishandling no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event related to consumer physiology no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Event related to surgical technique no conclusion can be made regarding the contribution of surgical technique.The product labeling for ophthalmic product provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16928956
Report Number1610287-2023-00018
Device Sequence Number15142659
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale